Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 149, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 7, 2014, 5:34 PM PDT for San Bernardino County, California. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2014, 5:34 PM PDT (00:34 UTC)
- Expired
- Sep 7, 2014, 8:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 106 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 7:41 PM PDT | FLASH FLOOD | 15 Sw Essex, CA | LAW ENFORCEMENT REPORTS WATER FLOWING OVER NATIONAL TRAILS HIGHWAY/AMBOY RD. ROCKS ALSO REPORTED IN THE ROADWAY. |
| Sep 7, 7:41 PM PDT | FLASH FLOOD | 9 Sw Essex, CA | CHP REPORTS A 200 FOOT AREA OF MUD AND DEBRIS ACROSS NATIONAL TRAILS HWY AND DANBY ROAD INTERSECTION. MUD AND DEBRIS IS 6 TO 12 INCHES DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 127 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2613 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617 WGUS55 KVEF 080034 FFWVEF CAC071-080330- /O.NEW.KVEF.FF.W.0149.140908T0034Z-140908T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 534 PM PDT SUN SEP 7 2014 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA... * UNTIL 830 PM PDT * AT 529 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORMS NEAR ESSEX...OR 24 MILES SOUTHEAST OF MITCHELL CAVERNS. THE STORMS PRODUCING FLASH FLOODING WERE NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... ESSEX...BLACK CANYON EQUESTRIAN CAMPGROUND AND HOLE IN THE WALL CAMPGROUND. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 93 AND 123. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3507 11545 3506 11493 3439 11492 3439 11549 $$ OUTLER
2 follow-up statements
080 WGUS75 KVEF 080143 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 643 PM PDT SUN SEP 7 2014 CAC071-080330- /O.CON.KVEF.FF.W.0149.000000T0000Z-140908T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 643 PM PDT SUN SEP 7 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT FOR EAST CENTRAL SAN BERNARDINO COUNTY... AT 637 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. THESE STORMS HAVE BECOME CONCENTRATED EAST OF AMBOY TO ESSEX AND WILL POSE THE THREAT OF FLASH FLOODING THROUGH THE EVENING HOURS. LOCATIONS IMPACTED INCLUDE... BLACK CANYON EQUESTRIAN CAMPGROUND AND HOLE IN THE WALL CAMPGROUND. LAT...LON 3507 11545 3506 11493 3439 11492 3439 11549 $$ OUTLER
977 WGUS75 KVEF 080321 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 821 PM PDT SUN SEP 7 2014 CAC071-080330- /O.EXP.KVEF.FF.W.0149.000000T0000Z-140908T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 821 PM PDT SUN SEP 7 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM PDT FOR EAST CENTRAL SAN BERNARDINO COUNTY... THE THUNDERSTORMS PRODUCING THE HEAVY RAIN HAVE WEAKENED AND MOVED OUT OF THE AREA. ADDITIONAL LIGHT SHOWERS ARE POSSIBLE BUT THE THREAT OF FLASH FLOODING HAS ENDED. LAT...LON 3507 11545 3506 11493 3439 11492 3439 11549 $$ STUMPF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:33 PM PDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 7, 3:33 PM PDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 333 PM PDT SUN SEP 7 2014 .SYNOPSIS...TROPICAL MOISTURE WILL BRING A CONTINUED CHANCE FOR THUNDERSTORMS THROUGH MONDAY WITH STORMS LINGERING TUESDAY AND WEDNESDAY MAINLY EAST OF LAS VEGAS. HEAVY RAIN AND FLASH FLOODING WILL BE A THREAT TONIGHT AND MONDAY ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. && .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. A SURGE OF TROPICAL MOISTURE ASSOCIATED WITH FORMER HURRICANE NORBERT HAS REACHED MUCH OF THE AREA BRINGING WIDESPREAD HEAVY RAIN PRODUCING THUNDERSTORMS. THIS MOISTURE WILL SPREAD ACROSS THE AREA THIS EVENING AND BRING AREAS OF THUNDERSTORMS TO MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN OVERNIGHT. A SHORTWAVE WILL MOVE NORTHEASTWARD ACROSS THE AREA OVERNIGHT PROVIDING DYNAMIC SUPPORT FOR STORMS. PRECIPITABLE WATER VALUES WILL SURGE TO NEAR 175% OF NORMAL OVERNIGHT FOR THE SOUTHERN HALF OF THE CWA. THERE MAY BE A BRIEF LULL IN ACTIVITY AFTER MIDNIGHT BUT CONVECTION WILL START AGAIN ONCE THE SHORTWAVE GETS TO THE AREA DURING THE EARLY MORNING HOURS. THUNDERSTORMS ARE LIKELY THROUGH THE DAY MONDAY AND INTO THE NIGHT. A TROUGH OF LOW PRESSURE CURRENTLY OFF THE CALIFORNIA COAST WILL BE THE CATALYST THAT HELPS MOVE THE TROPICAL MOISTURE OUR BEGINNING LATE MONDAY/EARLY TUESDAY. DRIER AIR WILL MOVE IN FROM THE EAST AS THE TROUGH APPROACHES. FOR TUESDAY...WIND WILL INCREASE TO 15-20 MPH FROM THE SOUTH/SOUTHWEST IN RESPONSE TO THE APPROACHING TROUGH. THUNDERSTORM ACTIVITY IS EXPECTED ACROSS LINCOLN AND MOHAVE COUNTIES WITH A SLIGHT CHANCE REMAINING FOR CLARK COUNTY. LONG TERM...WEDNESDAY THROUGH SATURDAY... LEFT IN JUST A SLIGHT CHANCE OF PRECIPITATION ACROSS EASTERN MOHAVE COUNTY WEDNESDAY TO ACCOUNT FOR ANY RESIDUAL MOISTURE IN PLACE. OTHERWISE DRIER CONDITIONS AND REBOUNDING TEMPERATURES ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK. THERE HAS BEEN SOME BACK AND FORTH IN GUIDANCE FOR NEXT WEEKEND REGARDING ANOTHER [WEAK] PUSH OF MOISTURE. FOR THE MOMENT HAVE LEFT THE FORECAST DRY AND WILL CONTINUE TO MONITOR. && .AVIATION...FOR MCCARRAN... THUNDERSTORMS WILL CONTINUE AROUND THE AREA THROUGH THE EVENING. THERE MAY BE A BRIEF LULL AROUND AND AFTER 07Z. THUNDERSTORM ACTIVITY MAY RESUME BY 12Z WITH STORMS AROUND THROUGHOUT THE DAY MONDAY. MAIN CONCERNS WITH STORMS WILL BE GUSTY AND ERRATIC WINDS AS WELL AS HEAVY RAIN. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA... THUNDERSTORMS WILL CONTINUE ACROSS SAN BERNARDINO...CLARK...AND MOHAVE COUNTIES THIS EVENING. AFTER A BRIEF LULL OVERNIGHT...THUNDERSTORM ACTIVITY WILL RESUME IN THE MORNING AND BECOME MORE WIDESPREAD. THUNDERSTORMS WILL CONTINUE THROUGH THE DAY MONDAY WITH THE PRIMARY THREATS BEING GUSTY AND ERRATIC WINDS AND HEAVY RAIN. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER TONIGHT AND MONDAY. SPOTTERS IN MOHAVE COUNTY SHOULD CONTINUE TO REMAIN ALERT FOR TUESDAY AND WEDNESDAY. && BERC/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Sep 7, 2:14 PM PDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
214 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM FLASH FLOOD N KELSO 35.01N 115.65W
09/07/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS ROADWAY FLOODING ALONG KELSO CIMA ROAD NEAR
THE JUNCTION OF KELSO DEPO.
&&
CSTUMPFLocal storm report, Sep 7, 2:42 PM PDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD S TEMPLE BAR 36.03N 114.32W
09/07/2014 MOHAVE AZ PARK/FOREST SRVC
LAKE MEAD DISPATCH REPORTS THE TEMPLE BAR ACCESS ROAD IS
WASHED OUT FROM MILE MARKER 26 ONWARD.
&&
CSTUMPFLocal storm report, Sep 7, 3:06 PM PDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
306 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLASH FLOOD 11 NNE CHLORIDE 35.53N 114.08W
09/07/2014 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY DISPATCH REPORTED FLOODING ALONG STOCKTON
HILL ROAD BETWEEN MILE MARKERS 22 AND 34. A FEW CARS WERE
STUCK IN WATER. TIME IS ESTIMATED.
&&
CSTUMPFLocal storm report, Sep 7, 4:19 PM PDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
419 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM FLASH FLOOD 8 E CHLORIDE 35.39N 114.04W
09/07/2014 MOHAVE AZ LAW ENFORCEMENT
MOHAVE COUNTY POLICE DISPATCH REPORTED THAT STOCKTON HILL
ROAD REMAINS CLOSED IN MANY LOCATIONS FROM ADDITIONAL
RAINFALL AND RUNOFF.
&&
CSTUMPFLocal storm report, Sep 7, 4:25 PM PDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
425 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD 7 ESE DAGGETT (CLR11) 34.82N 116.66W
09/07/2014 SAN BERNARDINO CA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 4-6 INCHES OF FLOWING WATER IN
SEVERAL LOW SPOTS ALONG NEWBERRY ROAD, INCLUDING THE
NEWBERRY ROAD AND ROUTE 66 INTERSECTION.
0230 PM FLASH FLOOD 1 E NIPTON 35.47N 115.27W
09/07/2014 SAN BERNARDINO CA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 6 INCHES OF STANDING WATER IN
PARKING LOT WITH CARS STRANDED.
&&
COUTLERLocal storm report, Sep 7, 5:14 PM PDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
514 PM PDT SUN SEP 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 5 ENE CHLORIDE 35.42N 114.10W
09/07/2014 MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTS A 25-30 FOOT WIDE AREA OF FLOWING
WATER THAT IS ESTIMATED TO BE 2 FEET DEEP IN ARCHIBALD
WASH ACROSS PIERCE FERRY RD. TRAFFIC IS STOPPED ON BOTH
SIDES OF THE WASH AT THIS TIME.
&&
JPULLINThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:28 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 8, 8:53 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Sep 8, 9:04 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 8, 9:37 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 8, 11:33 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 8, 11:45 AM PDT | Areal Flood Advisory | VEF | Inyo, San Bernardino | 3 hr |
| Sep 8, 1:20 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 3 hr |
| Sep 8, 1:53 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 8, 1:58 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 8, 2:18 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 8, 3:18 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 8, 3:21 PM PDT | Flash Flood Warning | VEF | San Bernardino | 5 hr |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.